Jump to content

Hello! Welcome to the Largest Bariatric Surgery Community Online!

Welcome to BariatricPal.com, the largest weight loss surgery social network in the world! Our goal is to provide a unique platform for patients and potential patients alike that enables you to make informed choices involving your surgery decisions as well as providing you the support you need to meet your goals. Sign up now to access exclusive member features!

Join our community. It's free!

BREAKOUT: Face After Surgery

1405
Views
Started by Leesey, Feb 07, 2011 12:02 AM
3 replies to this topic
3 replies to this topic

    Leesey

    Senior Member

  • Posts: 59
  • Joined: Nov 2010
  • Gender: Female
  • Location: TEXAS
  • Surgery: LAP-BAND
  • My Blogs
Posted February 7, 2011 - 12:02 AM

#1
So, I used to have perfectly clear skin.....before surgery at least. Since surgery, my skin has gone nutz. Just on my face, I mean blemishes on top of blemishes. Any one else experience this after surgery?




    TStew

    Expert Member

  • Posts: 164
  • Joined: Oct 2010
  • Gender: Female
  • Location: CALIFORNIA
  • Surgery: LAP-BAND
Posted February 7, 2011 - 12:35 AM

#2
You should contact your surgeon. It sounds like an allergic reaction to something. I have some allergies to meds that affect my face only - it's like a rosacea flare up.

So, I used to have perfectly clear skin.....before surgery at least. Since surgery, my skin has gone nutz. Just on my face, I mean blemishes on top of blemishes. Any one else experience this after surgery?





    BlackBerryJuice

    Bariatric Master

  • Posts: 1,587
  • Joined: Jun 2010
  • Location: CA
  • Surgery: Gastric Sleeve
  • Surgeon: Alberto Aceves
  • Surgery Date: Aug 2010
  • Height: 5 feet 5 inches
  • Starting Weight: 228
  • Weight Lost: 79
  • Current Weight: 149
  • Goal Weight: 145
  • BMI: 24.8
Posted February 7, 2011 - 1:02 AM

#3
I had an eczema-like rash on my face about a week after surgery. I contacted Dr. Aceves and he said he had never heard of anything like that, but then a week later, he e-mailed me to say he just had a patient with the same issue, so maybe it IS possible that it's a delayed reaction to an anesthetic or some other medications they give you. I had also gotten a pertussis shot the day it started, and it has been linked to eczema, especially in children who've had eczema before (which I did as a child), so I figured it was most likely due to the vaccination, but I guess a medication reaction from surgery is also possible. Some medication reactions, including scary ones like Stevens-Johnson, take up to 6 months to develop! I self-medicated with topical corticosteroids (I'm terrible, I know), but it didn't completely clear up for a good month.


    Rootman

    Bariatric Hero

  • Posts: 2,037
  • Joined: Dec 2010
  • Gender: Male
  • Location: AR
  • Surgery: LAP-BAND
  • Surgery Date: Dec 2010
  • Height: 6 feet 0 inches
  • Starting Weight: 375 lbs
  • Weight Lost: 170 lbs
  • Current Weight: 205 lbs
  • Goal Weight: 190 lbs
  • BMI: 27.8
Posted February 7, 2011 - 8:59 AM

#4
I wish you well in finding out what it is, hopefully nothing and will pass soon.

I had exactly the opposite reaction, my otherwise bumpy broken out skin got real smooth and cleared up nicely.


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users

Featured Surgeons

Recent Status Updates

View All Updates